Narrow Results Clear All
- Education and Training 2
- Error Reporting and Analysis 1
- Human Factors Engineering 4
- Legal and Policy Approaches 3
- Quality Improvement Strategies 1
- Specialization of Care 1
- Technologic Approaches 7
Search results for "Neonatology and Intensive Care"
- Neonatology and Intensive Care
ISMP Medication Safety Alert! Acute Care Edition. July 17, 2008;13:1-2.
Drawing on analysis from previously reported errors, this article describes possible causes of recent neonatal heparin overdoses along with potential solutions.
Davies T. Washington Post. September 22, 2006.
This article reports on the deaths of three infants from heparin overdoses and describes how the hospital community has responded to the errors.
Grant M. AARP The Magazine. September/October 2010;53:48-51,90-91.
Luby R. KETV. Omaha, NE. March 31, 2010.
This news piece focuses on a heparin overdose that resulted in the death of a toddler.
Parents sue over babies' heparin overdoses: infants were given too much heparin at Methodist Hospital.
Higgins W. Indianapolis Star. September 13, 2008;News section:A1
Families whose infants died from or were harmed by heparin overdoses are suing the drug manufacturer and the hospital.
Vonfremd M, Ibanga I. ABC News.com. July 10, 2008.
Several infants in a neonatal unit at a Texas hospital received overdoses of heparin. Authorities are investigating whether the error contributed to the deaths of two infants.
Ornstein C. Los Angeles Times. December 5, 2007:B1.
This article discusses one couple's decision to hold a pharmaceutical company legally accountable for package and label designs they believe contributed to the heparin overdose of their twin infants.
Phend C. MedPage Today. November 26, 2007.
Within the context of a recent high-profile heparin error, this article reports on systems and protocols available to prevent medication errors. Interviews with three patient safety experts are available alongside the article via streaming audio.
Lin R-G II, Watanabe T. Los Angeles Times. November 22, 2007;A1.
This article reports on a non-fatal medication error that involved several neonates (including the newborn twins of actor Dennis Quaid) receiving a concentration of heparin 1000 times higher than intended. The discussion includes current hospital efforts to prevent medication errors and the growing interest in use of bar coding technology. A similar error captured headlines in 2006 when it caused the deaths of three infants.